Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Inhomogeneous epidemics on weighted networks
Stockholm University, Faculty of Science, Department of Mathematics.
Stockholm University, Faculty of Science, Department of Mathematics.
2012 (English)In: Mathematical Biosciences, ISSN 0025-5564, E-ISSN 1879-3134, Vol. 240, no 2, 124-131 p.Article in journal (Refereed) Published
Abstract [en]

A social (sexual) network is modeled by an extension of the configuration model to the situation where edges have weights, e.g., reflecting the number of sex-contacts between the individuals. An epidemic model is defined on the network such that individuals are heterogeneous in terms of how susceptible and infectious they are. The basic reproduction number R-0 is derived and studied for various examples, but also the size and probability of a major outbreak. The qualitative conclusion is that R-0 gets larger as the community becomes more heterogeneous but that different heterogeneities (degree distribution, weight, susceptibility and infectivity) can sometimes have the cumulative effect of homogenizing the community, thus making R-0 smaller. The effect on the probability and final size of an outbreak is more complicated.

Place, publisher, year, edition, pages
2012. Vol. 240, no 2, 124-131 p.
Keyword [en]
Basic reproduction number, Heterogeneity, Random network, stochastic epidemic model
National Category
Mathematics Other Biological Topics
Identifiers
URN: urn:nbn:se:su:diva-83824DOI: 10.1016/j.mbs.2012.06.005ISI: 000311070600005OAI: oai:DiVA.org:su-83824DiVA: diva2:577099
Note

AuthorCount:2;

Available from: 2012-12-14 Created: 2012-12-14 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full text

Search in DiVA

By author/editor
Britton, Tom
By organisation
Department of Mathematics
In the same journal
Mathematical Biosciences
MathematicsOther Biological Topics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 92 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf